MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Model Number TCT75
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information was requested, and the following was obtained: 1.Could you please provide more details of ¿stapler misfired¿? staples ejected but did not engage tissue properly.2.Did the device cut? unsure 3.If the device cut, was the cut line complete? unsusre 4.Were the cut line and staple lines equal? unsure 5.Was the device fired across a staple line? unsure 6.Did the reload lock out and would not work? unsure 7.Did the reload begin to staple and cut, but then jammed? no 8.Did the device staple, but there was no cut line? yes, but staples did not fire appropriately.9.If the device cut and stapled, were there any staples missing from the staple line? unsure 10.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? unsure 11.How was the procedure completed? an additional 5cm of bowel was removed.Additional stapler opened and used.12.Could you please clarify if there were any patient consequences? yes, additional 5cm bowel removed.
 
Event or Problem Description
It was reported that there was a production malfunction.The stapler misfired and staples ejected but did not engage tissue properly.An additional five centimetres of tissue had to be removed.No additional information.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10043450
Report Number3005075853-2020-02544
Device Sequence Number11716412
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public10705036013150
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTCT75
Device Catalogue NumberTCT75
Device Lot NumberT41268
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2020
Initial Report FDA Received Date05/11/2020
Patient Sequence Number1